MAUDE Adverse Event Report: NOVOCURE GMBH OPTUNE PAX

NOVOCURE GMBH OPTUNE PAX
Model Number TFP9200
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Laceration(s) (1946); Blister (4537); Skin Inflammation/ Irritation (4545)
Date of Event 05/07/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Novocure medical opinion is that the contribution of the transducer arrays to the skin inflammation/irritation, skin tears and blister requiring medical intervention cannot be ruled out.Skin irritation was reported in the pivotal ef-27 clinical trial for optune pax treatment for locally advanced pancreatic cancer (9.1% in the ttfields arm and 0.4% in the control arm).Blister was reported in the pivotal ef-27 clinical trial for optune pax treatment for locally advanced pancreatic cancer (3.6% in the ttfields arm and 0% in the control arm).Skin injury was reported in the pivotal ef-27 clinical trial for optune pax treatment for locally advanced pancreatic cancer (3.6% in the ttfields arm and 1.8% in the control arm).
 
Event or Problem Description
A 78-year-old female with pancreatic adenocarcinoma started optune pax therapy on (b)(6) 2026.On (b)(6) 2026, the patient informed novocure of experiencing skin irritation and blistering involving the abdomen, bilateral sides, and back.It was noted, several areas appeared to have superficial skin removal associated with array removal, while other areas presented with blistering.The healthcare provider prescribed an unspecified medication for the condition and temporarily discontinued optune pax therapy.The patient expressed concern that she was unable to reapply the arrays due to the current level of skin irritation.The patient planned to cut small slits in the arrays to improve flexibility and reduce tightness during future application.Images provided demonstrated two moderately erythematous longitudinal skin tears on the back and left side of the torso and one longitudinal blister on the front.Multiple attempts were made to contact the prescribing physician; however, no reply was received.

Brand Name
OPTUNE PAX
Common Device Name
OPTUNE PAX
Manufacturer (Section D)
NOVOCURE GMBH
Manufacturer Contact
sharon perez
180 hanover street
portsmouth, NH 
2077527602
MDR Report Key25361632
Report Number3010457505-2026-00750
Device Sequence Number10613241
Product Code SHC
UDI-Device Identifier07290107987509
UDI-Public(01)07290107987509(11)260203
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P250034
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberTFP9200
Device Catalogue NumberTFP9200US
Device Lot NumberN/A
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/01/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexFemale